Heparin and Metallic taste - from FDA reports
Metallic taste is found among people who take Heparin, especially for people who are female, 60+ old , have been taking the drug for 1 - 6 months, also take medication Zometa, and have Breast cancer. This review analyzes which people have Metallic taste with Heparin. It is created by eHealthMe based on reports of 50,236 people who have side effects when taking Heparin from FDA , and is updated regularly.
What to expect?
You are not alone!
Personalized health information
On eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA since 1977. Our tools are simple to use, anonymous and free. Start now >>>
On Sep, 22, 2017
50,236 people reported to have side effects when taking Heparin.
Among them, 113 people (0.22%) have Metallic taste
Number of reports submitted per year:
Time on Heparin when people have Metallic taste *:
- < 1 month: 42.86 %
- 1 - 6 months: 50.0 %
- 6 - 12 months: 0.0 %
- 1 - 2 years: 7.14 %
- 2 - 5 years: 0.0 %
- 5 - 10 years: 0.0 %
- 10+ years: 0.0 %
Gender of people who have Metallic taste when taking Heparin *:
- female: 64.76 %
- male: 35.24 %
Age of people who have Metallic taste when taking Heparin *:
- 0-1: 0.0 %
- 2-9: 0.0 %
- 10-19: 0.0 %
- 20-29: 2.13 %
- 30-39: 12.77 %
- 40-49: 8.51 %
- 50-59: 24.47 %
- 60+: 52.13 %
Top conditions involved for these people *:
- Sleep Disorder (12 people, 10.62%)
- Breast Cancer (12 people, 10.62%)
- Pain (11 people, 9.73%)
- Stress And Anxiety (9 people, 7.96%)
- Multiple Myeloma (9 people, 7.96%)
Top co-used drugs for these people *:
- Zometa (38 people, 33.63%)
- Dexamethasone (26 people, 23.01%)
- Zofran (24 people, 21.24%)
- Decadron (24 people, 21.24%)
- Nystatin (19 people, 16.81%)
Top other side effects for these people *:
- Pain (41 people, 36.28%)
- Injury (39 people, 34.51%)
- Stress And Anxiety (34 people, 30.09%)
- Nausea (33 people, 29.20%)
- Chest Pain (33 people, 29.20%)
* Approximation only. Some reports may have incomplete information.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Subscribe to the study: get notified of updates to the study.
Do you have Metallic taste when taking Heparin?
- Check symptoms - is metallic taste caused by a drug or a condition?
- Get alerts to symptoms - forecast your symptoms and get alerts
- Join related support groups - you are not alone, join a support group on ehealth.me
- Report the side effect - help people in need and in real time
- Ask a question - ask a question related to the study
- write a review - share your experience related to the study
- More tools...
Expand the study to include all drugs with the same ingredientsMetallic taste and drugs with ingredients of heparin sodium.
Expand the study to include reports from both FDA and eHealthMeMetallic taste and Heparin from FDA and eHealthMe reports
Heparin has active ingredients of heparin sodium. (latest outcomes from Heparin 50,498 users)
Metallic taste (a bad taste in the mouth) has been reported by people with insomnia, hepatitis c, high blood pressure (latest reports from 45,056 Metallic taste patients).
Browse all side effects of Heparina b c d e f g h i j k l m n o p q r s t u v w x y z
Drugs that are associated with Metallic tasteMetallic taste
Could your condition cause Metallic tasteMetallic taste
What would happen?
Questions to the study
I had cough, runny nose and slight fever a week back. So after 2 days I took Benadryl. One day after taking Benadryl I noticed loss of smell and most of the taste (can't notice much other than sweet......I don't notice even very spicy food now.) Since 3 days I am trying steam, salt water ...
I have been taking 300mg of Invokana for less than a month but I have experienced a loss of taste. Mostly, my ability to taste sweet is gone leaving me only with salty or savory but it's also diminished. I can no longer drink any kind of diet soda as it just tastes like chemicals to me. Is ...
User reviews to the study
I'm new..... hello! I am currently on XR tegretol 800 mg. Started beginning of May. Recently went off vraylar. Hoping that was the reason I had a metallic in my mouth. Now I think it's the tegretol. How long does it last? What can I do about it? It will go away, right?
Hello, How is everyone doing? Im new to the group cause im looking to find some answers because ive yet to find, Ive been dealing with some type of adrenal insufficiency for several years now and cant seem to get healthy know matter what i try, Ive done the vitamins, glandulars, and even ...
New to the group and have been going nuts trying to figure out why I had lost my sense of taste. A few months ago my pain management doc recommended it and it helps me get to sleep. I did a Google search on it and loss of taste, and boom! How long from when I stop taking it until my sense of ...
Need help with a issue, I have been on Omeprazole for several years, I was changed over to the generic due to insurance purposes, but recently I have been taking it and have experienced this HORRIBLE metallic taste in my mouth , any suggestions and will it go away?